Encyclopedia > Extrapyramidal side-effect

  Article Content

Extrapyramidal side-effect

Extrapyramidal side-effects (EPS) are the various movement disorders suffered as a result of taking antipsychotic or neuroleptic[?] drugs to control some symptoms of schizophrenia.

Common EPS are akathisia (restlessness), dystonia[?] (muscular spasms of neck - torticollis[?], eyes - oculogyric crisis, tongue, or jaw; more frequent in children), drug-induced Parkinsonian syndrome (muscle stiffness, shuffling gait, drooling, tremour; more frequent in adults and the elderly), and tardive dyskinesia[?] (involuntary, irregular muscle movements, usually in the face).

Anticholinergic[?] drugs are used to control neuroleptic-induced EPS, although akathisia may require beta blockers or even benzodiazepines.



All Wikipedia text is available under the terms of the GNU Free Documentation License

 
  Search Encyclopedia

Search over one million articles, find something about almost anything!
 
 
  
  Featured Article
Eurofighter

... under development in the United States, has been the subject of much speculation, much of it negative, though opinions differ. Making a complete assessment is impossible ...

 
 
 
This page was created in 32.8 ms